MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542911
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a primary breast augmentation with a 225/250cc mentor siltex contour profile moderate prosthesis and experienced postoperative right-sided deflation.The diagnosis was confirmed by a healthcare professional.As a result, the patient underwent removal and replacement with two 250cc mentor memorygel breast implant prostheses (catalog #: 3502501bc, left serial #: (b)(4), right serial #: (b)(4)) on (b)(6) 2021.
 
Additional Manufacturer Narrative
On 6-jul-2021, mentor received additional information regarding the suspected medical device and explantation date.The suspected medical device was returned for evaluation.Initially, the date of explantation was reported as (b)(6) 2021.However, additional information revealed that the actual date of explantation was (b)(6) 2021.The relevant field has been updated.On 12-jul-2021, the investigation on the suspected medical device was completed.Investigation summary : mentor conducted a visual inspection of the returned device.Visual analysis of the returned device revealed that the breast implant had three (3) areas of siltex cracking on the posterior view.In addition, three (3) tears (a, b and c) were noted within the siltex cracking areas, measuring approximately a: 0.5 cm, b: 0.3 cm and c: 0.2 cm.The evaluation determined that the cause of the deflation is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE MODERATE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key12005871
Report Number1645337-2021-06805
Device Sequence Number14562811
Product Code FWM
UDI-Device Identifier00081317001850
UDI-Public00081317001850
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2004
Device Model Number3542911
Device Catalogue Number3542911
Device Lot Number210399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR